View Full Version : 10mg LA Ritalin


Redrum
09-17-14, 11:07 AM
Hi peeps.

I was recently diagnosed with ADHD after almost 2 years figuring out what was wrong with me (I've struggled with depression, anxiety and lack of attention and motivation in general) and now I was put on 10mg LA Ritalin capsules once a day (modified release capsules).



Today was my 4th day on it, and I've had quite some results.

Each morning I feel more spacey and groggy than usual, when the medicine starts working then I feel drugged for about 2'ish hours, where I feel very focused in a weird way. Then the "drugged feeling starts to fade" but I still feel very focused, I feel internally calm, but I process things faster and I even feel more motivated.

Oddly enough I also feel much more outgoing and social to the point that I don't have social anxiety, I'm in general also quite happy and I'm not negative at all, my mood is also stable. I get very horny at times for some reason... At times I feel a little more speedy, like i get caught in a loop where I'm obsessing over finding out an answers. My psych told me that the 10mg LA would also prevent me from getting euphoric which is fine by me.

But I have a few questions, so far this has been amazing and I'm already feeling so much effect from only 10mg LA, if I understood it correctly this is only 2x5mg since it's modified release? Anyway, I have a few questions:

1) Will any of these effects subside with time?
2) If I'm reacting so well to 2x5mg is there any point in increasing the dose?
3) Does working out shorten the time that the medicine is working (if I train towards the last 3-4 hours of the effect window)

sarahsweets
09-17-14, 01:13 PM
1_ some of the effects could be different over time.
2 _ don't change what's working.
3_ exercise has no bearing on how well/long meds last.

Redrum
09-17-14, 02:05 PM
2 _ don't change what's working
That's good advice =p But isn't 10mg LA a day a very low dose?

Some days it just feels like the effect lasts a bit shorter than other days, but it's hard to pinpoint just when it wears off. Some days it's more apparent as I become spacey and tired. But it's kind of inconvenient, it's hard to fit the whole schedule at the uni, work and homework/reading to those 7-8 hours it lasts.

Also, am I supposed to feel drugged a all while on it?

Redrum
09-22-14, 01:19 PM
1_ some of the effects could be different over time.
2 _ don't change what's working.
3_ exercise has no bearing on how well/long meds last.

Today was my 9th day on 10mg Ritalin, and I'm starting to get concerned. I have followed the dosage just as prescribed, but today I didn't feel anything at all. No focus (kept zoning out and being distracted both in class and outside, back to procrastination) and the same goes for all other effect/side effects that I've reported (maybe just a little dry mouth), nothing at all, not even subtle hints. I was so sure I'd forgotten to take the capsule, when I got home and counted them all it became clear that wasn't the case. I've slept 8hrs/night all week, eat 6 times a day and drink plenty of water. At east I have an appointment with my psychiatrist tomorrow, I'll tell her about it. Hopefully it's just a dose adjustment, but I'm starting to wonder if maybe I'm building tolerance too fast and the drug isn't for me and I really hope that isn't the case. Anyone have any experience? I really need some advice

Little Missy
09-22-14, 04:41 PM
Well, I always called being on Ritalin, "hungry and a headache." But that could have been just me.

psychological1
09-22-14, 07:27 PM
I'd bump the dose up if your doc agrees. Sorry to be the bearer of bad news, but those first few days of seemingly incredible results will not last. When starting the medication, it is expected and normal to feel euphoric (even if just slightly). This will go away very quickly (as it already has). each time you bump up the dose, you may go through a similar cycle, but this is clearly not a sustainable treatment plan.

What is usually the case is that the patient is misunderstanding or confusing the treatment goals of the medication with the side effects that it may have. Perhaps the grogginess is resulting because you aren't getting the extra kick that you used to. But tiredness and alertness really aren't the intended uses of the drug (usually).

Just try to keep in mind, 1) that, unfortunately, efficacy of these drugs dwindles substantially for the large majority of people, and 2) that often it is easy to confuse the intended treatment goals with pleasant side effects (note: I'm not saying you are. Just that it is common for people to do!)

Redrum
09-23-14, 11:40 AM
Met with her today, looks like my psychiatrist is in the process of quitting.. that's the 2nd doc who does this over the last 6 months... I'm a tad sceptic to this clinic, but it took me a long time to get there & private practice of psychiatrists aren't allowed i my country. Anyway, so she's not going to follow up on me and it all felt rushed. We ended up agreeing on not upping the dose, at least not for a week. I can still feel some effect and I just realized how subtle it is. I think I need to get familiar with it before I'm comfortable in upping the dose so I understand what the intended effects of this medication should feel like. I also wanted to ask her if it was possible to combine Ritalin with and antidepressant, just in case. Because winter is comming after a harsh ad long autumn, and that's when I usually enter a depression. But from what I've been reading today it seems like SSRI's tend to disrupt the effects of Ritalin.